Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 52, NWS Green Bay, WI

July 22, 2001Kewaunee County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 22, 2001, 2:32 PM CDT for Kewaunee County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 22, 2001, 2:32 PM CDT (19:32 UTC)
Expired
Jul 22, 2001, 3:05 PM CDT
In force
33 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 2:50 PM CDTThunderstorm Wind 50 EKewaunee, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 221933
SVRGRB
WIC061-222005-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
232 PM CDT SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:15 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 22, 11:15 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT SUN JUL 22 2001

UPDATED ZONES THIS MORNING DUE TO MCS CONTINUING TO HOLD TOGETHER AS IT
CHUGS EAST ACROSS THE CWA.  SHOWERS AND THUNDERSTORM ALSO DEVELOPING OUT
AHEAD OF SYSTEM IN JUICY...3.1K CAPE AIR MASS. WITH CLOUDS AND MORE PCPN
LOWERED TEMPS SOME ESPECIALLY CENTRAL WI.

.GRB...NONE.

TE
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 22, 12:00 PM CDT, 2 hours 32 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-221900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SUN JUL 22 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA
THIS AFTERNOON AND TONIGHT.

A THUNDERSTORM COMPLEX MOVING THROUGH WISCONSIN HAS THE POTENTIAL TO
PRODUCE SEVERE WEATHER ACROSS NORTHEAST WISCONSIN THIS AFTERNOON...
ESPECIALLY SOUTH AND EAST OF A LINE FROM MARINETTE TO WAUTOMA. A VERY
HUMID AND UNSTABLE AIR MASS WILL AID STRONG THUNDERSTORM DEVELOPMENT...
BUT WIND SHEAR IS FORECAST TO BE FAIRLY WEAK. THIS LIMITATION SHOULD
PREVENT A WIDESPREAD SEVERE WEATHER OUTBREAK...BUT A COUPLE STORMS COULD
STILL PRODUCE DAMAGING WINDS AND MARGINALLY SEVERE HAIL.  THE WEAK SHEAR
WILL ALSO LEAD TO THE POTENTIAL FOR VERY HEAVY RAIN WITH ANY OF THE
STORMS.

AS THE AIR MASS WILL REMAIN FAIRLY UNSTABLE...FURTHER THUNDERSTORM
DEVELOPMENT IS POSSIBLE OVERNIGHT ONCE THE AIR MASS RECOVERS FROM THE
ONGOING PRECIPITATION

SINCE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SPOTTER ACTIVATION
IS NOT ANTICIPATED.

ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT.

TE
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jul 22, 11:33 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1133 AM CDT SUN JUL 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1123 AM    STRATFORD                 WI   WIND DAMAGE
07/22/01   MARATHON                       A COUPLE OF TREES DOWN.

JKL/EB
Special weather statement, Jul 22, 12:00 PM CDT, 2 hours 32 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-221900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SUN JUL 22 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA
THIS AFTERNOON AND TONIGHT.

A THUNDERSTORM COMPLEX MOVING THROUGH WISCONSIN HAS THE POTENTIAL TO
PRODUCE SEVERE WEATHER ACROSS NORTHEAST WISCONSIN THIS AFTERNOON...
ESPECIALLY SOUTH AND EAST OF A LINE FROM MARINETTE TO WAUTOMA. A VERY
HUMID AND UNSTABLE AIR MASS WILL AID STRONG THUNDERSTORM DEVELOPMENT...
BUT WIND SHEAR IS FORECAST TO BE FAIRLY WEAK. THIS LIMITATION SHOULD
PREVENT A WIDESPREAD SEVERE WEATHER OUTBREAK...BUT A COUPLE STORMS COULD
STILL PRODUCE DAMAGING WINDS AND MARGINALLY SEVERE HAIL.  THE WEAK SHEAR
WILL ALSO LEAD TO THE POTENTIAL FOR VERY HEAVY RAIN WITH ANY OF THE
STORMS.

AS THE AIR MASS WILL REMAIN FAIRLY UNSTABLE...FURTHER THUNDERSTORM
DEVELOPMENT IS POSSIBLE OVERNIGHT ONCE THE AIR MASS RECOVERS FROM THE
ONGOING PRECIPITATION

SINCE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SPOTTER ACTIVATION
IS NOT AN.TICIPATED.

ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT.

TE
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 22, 12:18 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1218 PM CDT SUN JUL 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1135 AM    WISCONSIN RAPIDS          WI   WIND DAMAGE
07/22/01   WOOD                           TREES AND POWER LINES DOWN
                                          AROUND AREA.

JKL
Local storm report, Jul 22, 12:26 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1226 PM CDT SUN JUL 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 AM    STEVENS POINT             WI   WIND DAMAGE
07/22/01   PORTAGE                        TREES AND POWER LINES DOWN
                                          AROUND AREA.                  `

JKL/DC
Local storm report, Jul 22, 12:52 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1252 PM CDT SUN JUL 22 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1123 AM    STRATFORD                 WI   WIND DAMAGE
07/22/01   MARATHON                       A COUPLE OF TREES DOWN.
                                          REPORT FROM SHERIFF.

1135 AM    WISCONSIN RAPIDS          WI   WIND DAMAGE
07/22/01   WOOD                           TREES AND POWER LINES DOWN
                                          AROUND AREA.  REPORT FROM
                                          SHERIFF.

1155 AM    WAUSAU                    WI   60 MPH WIND GUST
07/22/01   MARATHON                       REPORT FROM WEATHER
                                          SPOTTER. ESTIMATED.

1155 AM    STEVENS POINT             WI   WIND DAMAGE
07/22/01   PORTAGE                        TREES AND POWER LINES DOWN
                                          AROUND AREA.  REPORT FROM
                                          SHERIFF.

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:28 AM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood47 min
Jul 22, 1:34 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.